Hello! I got 25units of botox on November 7th. I can still make those 11 lines and the depression is still there. Should I look into a filler and which one is best for the area? Would I also have to get a couple more units of Botox? I have been using botox for the last four years, could it be time to look into Dysport? Thanks for your advice
What Is The Best Filler for Glabella Lines?
Doctor Answers (11)
Fillers are used but can have serious complications.
How serious? How about blindness? The small blood vessels in the glabellar area communicate directly to the blood vessels that supply the back of the eye. This creates a theoretical risk of embolizing filler product into the retinal circulation. This will cause a stroke for the eye circulation and can cause blindness or serious and untreatable visual loss. While this is an exceptionally rare complication it emphasizes the risks associated with filling this area. For this reason, botulinum toxin treatment is the preferred approach. Consider more botox. If this does not do it, yes, experienced injectors can provide intradermal filler treatment in this area which can be helpful.
Best option for Glabella lines...
A good Botox treatment should make it so you cannot move the glabella, or the area of the "11" lines. If you had movement the whole time, then I would question your physician about it. It has been two months since your treatment so to see a little movement now would be normal. If you get a good muscle paralysis with the Botox and you still see the lines, I would use some Juvederm in the area to help release the wrinkles and fill it in some. Dysport gives about the same results as Botox. Be sure to raise all of these issues with your physician and if you are still not happy, I would seek another opinion. Many different techniques are used among different providers and someone else may have better luck.
Can Radiesse Give Me More Symmetry to the Face?
None, fillers in the Glabella have been reported as collapsing the thin walled vein in the Glabella causing skin slough of the forehead. Stick with the Botox and increase the does and or frequency of treatments until the desired results have been achieved.
Web reference: http://www.drfpalmer.com
You might also like...
Dysport for Glabella Lines
I do recommend that if Botox does not deliver desired results, then Dysport should be considered and vice versa. One of my patients, who had received Botox injections previously, also complained about stubborn lines between his brows. And his wife was experiencing the same problem. In both cases, they saw quick results with Dysport. I've attached a video where he describes his experience.
Gabellar lines and Botox
Botox will soften gabella lines by reducing muscle movement. If you still have movement your Dr can increase the dose. Botox dose for gabella lines varies from 25-40 units with an average dose of 30 units. If you have lines despite optimal botox treament then filler is a good option to treat remaining lines. Restylane, Juviderm and Teosyal are all options.
Botox for "11's" (Glabella Lines)
If you have little to no movement in your glabella than most likely the Botox has done everything that it can to reduce the lines. However, if you still have movement your practitioner may be able to inject a little more Botox inhibiting the remaining movement and ultimately softening the lines in your glabella.
If you do in fact have little to no movement than you may want to consider a dermal filler such as Juverderm or Restylane in addition to Botox. My suggestion would be to visit the practitioner who recently did your injections and see which option is best for you. For an experienced and qualified injector it is not uncommon for filler to be used in conjunction with a Botox, Dysport, or Xeomin treatment. Good luck!
For more information regarding all Injectables, visit the link below.
Glabella lines are often treated successfully with botox/dysport. However the lines may be "etched" in and may need a little bit of filler to soften them even more.
Botox for frown lines
If the muscle is still moving then there weren't enough units given intially. Your doctor may wish to reinject a new treatment after evaluating your activity, using more units this time. Then if the muscle is not moving and the lines don't improve, you can conisder a filler, if superficial and not thick,. Both Restylane and Juvederm used cautiously in this location have produced good results. There does exist a risk of blood flow problems and scarring with thick fillers in this area. Sometimes lines become stubborn and need months of the muscle inactivity for the creases to go away. You might need to repeat the Botox again in a few months after the next one to keep it inactive and the lines should improve without filler, usually.
Web reference: http://www.thenyac.com/botox/index.html
Filler for frown lines
If you are not able to actively use the frown muscles, then you have achieved good, optimal results with your Botox and using Dysport will not enhance these results.
However, you may be seeing what is referred to as a "static crease" which is a permanent wrinkle/line in the skin even when the muscles are at rest. In some cases, if the lines are superficial, they will smooth out with treatments.
If what you are observing is not improving, using a hyaluronic acid dermal filler (Restylane/Juvederm) would be a good option. Although there are safety concerns in using a filler in this area, an experienced and safe injector can do this common procedure. There are simple measures and techniques that are used to avoid an adverse outcome.
Always seek balanced feedback when choosing an injector and reading panel member responses.
Web reference: http://www.celibre.com/botoxTreatment.aspx
Best filler for glabella lines?
If you still have movement in these muscles than additional Botox may be of benefit. If there is no loner any movement in the muscles than a filler may be helpful for the residual lines that persist at rest. I prefer a hyaluronic acid filler such as Restylane or Juvederm in this area. One does have to be careful to inject slowly in this area to look for any signs of blanching (whitening) to ensure one is not causing an occlusion of a vessel that also feeds the circulation to the eye.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.